Medical Questions > Womens Health > Birth Control Forum

brown discharge after Nuvaring

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
hi
i removed my nuva ring on the 11th March and got my period on the 15th march....it was a normal period. i didn't re insert another nuvaring for that month, and on the 13th April i got what i thought was the start of my period - brown discharge, this went on for 5 days, i inserted the nuva ring on day 5, however it is now the 27th April and i still have a brown discharge. it is a dark brown. i have had it now for 16 days....i have been on the nuva ring for around 10 months, this is the first month break that i have had. i have ALWAYS been regular, never missed a period and had a 7 day period. this has never ever happened before. i have only ever missed a period when i was pregnant with my son, and got it back when he was around 8 weeks old (still Breastfeeding at the time)

I did 4 tests and they came up negative. maybe it was too early? mind you the chances are slim as we used the withdrawal method basically. I know that you can still conceive this way. however i don't believe that i would have conceived unless i ovulated really late - which may have been the case ? Our bodies can do funny things...i don't really have any symptoms tho...but wud only be 3.5 weeks anyway, maybe even only 18 days...(working out from the times we used the withdrawal method - which was twice) ... i hope all that makes sense. sorry if it doesn't.

it isn't just spotting...it is more than a few spots...

i have never experienced this so thought i would post and see if anyone else has?

i don't believe it is an infection as i am not itchy and it does not smell and most things i have read say if it is you will have these symptoms?
i have a dr appointment but thought in the meantime to post and see what others think?

thanks for listening
Did you find this post helpful?
First Helper User Profile Dr. Nikola
|

User Profile
replied April 30th, 2008
Doctor
According to your telling you probably have prolonged menstruation or menorrhagia. Menorrhagia is not a sign of pregnancy and I believe that those 4 negative pregnancy tests excluded pregnancy. Menorrhagia could be due to some organic reason like infection, tumor (some polyp usually), endometriosis etc. If none of these is confirmed it could be some functional bleeding.
You can consult your gynecologist.
|
Did you find this post helpful?

replied May 1st, 2008
thankyou for your response. i went to a local dorctor, and he said it could be due to the fact i stopped the nuvaring for a month and then went back on it...or it could be some other reason...it has now been 18 days. he said to wait and see what my next period does?
i will be going to see the female GP and speak with her as i wasn't happy with the response i got from the male GP i seen. i don't think it is normal to bleed for 18 days...well not normal for me anyway.
thankyou again for your response.
|
Did you find this post helpful?

replied May 1st, 2008
Experienced User
No it's not normal but like the first dr said it's probably from going on and off and back on the ring. It messes with your hormones which in turn can mess with spotting and bleeding and stuff. I had this before but it wasnt' just dark discharge I was full out bleeding for most the time. It was not from starting and stopping it was a change in BC that did it for me. I did that for about 6 months before I went in and he did some tests ruled out some things and changed my BC. Now I only have some spotting, other than my regular period, if I miss a pill. So I hope things are going better!
|
Did you find this post helpful?

replied May 2nd, 2008
yeh well hopefully it stops as i never had any issues when first starting the nuvaring (which you think if i was going to i would have then)...i do like it as you don't have to remember to take the pill (plus i fell pregnant with our son the pill). so fingers crossed it stops, if not i will stop BC fully, and let my body adjust back to normal and then restart in 3-6 months.
|
Did you find this post helpful?

replied May 2nd, 2008
Experienced User
Yeah that's what I ended up doing. My body was so out of wack! I stopped for about 2 months and started on a pill. Which that made me nervous because I also got pregnant with my son on a pill! But my dr wasn't sure what else to do. So he made sure the hormones where different from the one I had been on before, and said to be careful. He told me after 6 months or so I could go back to one of the others if I felt safer but for now I needed to be on the pill to get my body back under control. Well it worked I now have a pretty normal BC experience! I feel alot better and have actually lost about 25lbs. I decided to stick with the pill I'm on because it has seemed to work and I don't have any side effects. So I hope all goes well with you I know it really sucks but it will get better!
|
Did you find this post helpful?

replied April 8th, 2009
Nuva ring-I am having brown discharge too!?!
I started Nuva ring three days ago the day after my pioird ended and today im having brown discharge and the ring seems to be sliping down its still in, im not shure if i should put it back into place or what. The brown discharge is sort of freaking me out iv never had it before on the other hand there is no order so im just baffeled what could this meen is it normal and should I push the ring back or just leave it and see what happens? please adivise
|
Did you find this post helpful?

replied June 26th, 2009
i am having brown discharge as well....my period usually last 3-4 days and this time i honestly couldn't tell when my period ended as it gradually became brown discharge....today is day 17 since the first day of my period and still there's brown discharge....

advice?
|
Did you find this post helpful?

replied September 30th, 2012
I'm getting the brown discharge too. I started the nuvaring after I got done with my first pack of pills my Gynecologist gave me. I put in my nuvaring right after I got my last period like my Gynecologist told me to. I have gone through 2 rings because my Gynecologist wants me to do 3 rings then have a period . I have been having the brown discharge sence the 9 of September and not Its the 30 th. it's freekig me out . It's mostly brown ish , but sometimes I Bleed like I'm on my period . I don't know what to do.
HELP PLEASE !
|
Did you find this post helpful?